MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER HANDPIECE; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER HANDPIECE; LENS, GUIDE, INTRAOCULAR
Model Number DEN00V
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was difficult to get the intraocular lens (iol) ejected from the injector and after that the lens was scratched.Further clarification noted as initial resistance when advancing the iol with the inserter that went away.Like the initial resistance went away.This was observed during implantation/application.Following implantation, doctor confirmed that the optic was in fact cracked instead of scratched.That required iol removal and replacement during the same procedure.Best corrected visual acuity (bcva) 20/30.No other adverse events.The patient fully recovered.
 
Additional Manufacturer Narrative
This report is being submitted for a device involved in a masked clinical study, therefore the following fields have been populated as unknown.Age, weight and ethnicity: unknown.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted, hence not explanted in a secondary procedure.The device was discarded and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Upon further follow up it was noted that several information was not indicated correctly in the initial report submitted.These are gender, aware date, and product information as follows in section d1: brand name, section d2: common device name, section d3: device product code, in section d4: udi# should not be unk-preloaded iol, udi # should be (b)(4).Gender should be ¿no information¿.Aware date is supposed to be (b)(6) 2023, instead of (b)(6) 2023.And product information should be for suspect product an unknown handpiece, not unknown lens.This supplemental report is submitted to correct these.The fields below are updated: section a3: gender: no information section d1: brand name: unfolder handpiece section d2¿ common device name: lens, guide, intraocular.Section d3: device product code: kyb.Section d4: catalog number: unknown section d4: udi number: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in file review it was determined that the information provided in the initial mdr for sections d1 brand name, d2 common device name and device product code, d4 udi number were correct.Information provided for these sections in follow-up #1 does not apply to the unknown preloaded device.Therefore, the following fields have been reverted to what was initially provided in the initial mdr.D1 brand name: d2 common device name: d3 device product code: d4 udi number: all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information / corrected data: new information received that clinical study is now unmasked.The iol that had the issue/complaint and was removed was den00v sn (b)(6).The intraocular lens (iol) that was the back-up and was implanted in the eye was den00v sn (b)(6).Subject is doing well, at the 6-month study visit uncorrected distance visual acuity (ucdva) was 20/25, right eye (od) and 20/20 left eye (os), and best corrected distance visual acuity (bcdva) was 20/20 both eyes (ou).Subject completed the study on (b)(6) 2023.Moreover, the initial report of section d1: brand name: tecnis iol, section d2a: common device name and d2b: device product code are incorrect.Because suspect product is determined to be not marketed in the us, sections d1 and d2 don't need to be populated.And unmasked clinical study event is considered to be currently not reportable at this time.This supplemental report is submitted to correct initial report.There will no longer be any further reporting under mfr report number 3012236936 -2023 - 00356.Fields below updated: section d4: model number: den00v section d4: catalog number: den00vu240 section d4: serial number: (b)(6) section d4: expiration date: jun 28, 2025, section d4: udi number: (b)(4).Section h4: device manufacture date: jun 28, 2022, all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER HANDPIECE
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16410112
Report Number3012236936-2023-00356
Device Sequence Number3365069
Product Code KYB
UDI-Device Identifier05050474806535
UDI-Public(01)05050474806535(17)250628
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberDEN00V
Device Catalogue NumberDEN00VU240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/21/2023
03/02/2023
07/18/2024
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date02/22/2023
03/02/2023
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale